Alert archive / Oregon / Gale Warnings in 2014
Gale Warning 39, NWS Medford, OR
NWS Medford, OR issued this gale warning at Sep 22, 2014, 2:30 PM PDT. It took effect at Sep 23, 2014, 5:00 PM PDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 22, 2014, 2:30 PM PDT (21:30 UTC)
- In effect from
- Sep 23, 2014, 5:00 PM PDT
- Expired
- Sep 24, 2014, 2:00 AM PDT
- In force
- 9 hr
- Issued by
- NWS Medford, OR
The text
As transmitted, in the capitals the NWS used until 2016.
592 WHUS76 KMFR 222130 MWWMFR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 230 PM PDT MON SEP 22 2014 PZZ370-376-231030- /O.EXT.KMFR.SW.Y.0104.140923T0600Z-140926T0600Z/ /O.EXT.KMFR.SI.Y.0106.140923T1200Z-140924T1800Z/ /O.UPG.KMFR.GL.A.0027.140923T2100Z-140924T0600Z/ /O.NEW.KMFR.SE.W.0057.140923T2100Z-140924T1500Z/ /O.NEW.KMFR.GL.W.0039.140923T2100Z-140924T0900Z/ /O.UPG.KMFR.SE.A.0031.140923T2100Z-140924T0600Z/ WATERS FROM FLORENCE TO CAPE BLANCO OR FROM 10 TO 60 NM- WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA FROM 10 TO 60 NM- 230 PM PDT MON SEP 22 2014 ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS NOW IN EFFECT FROM 11 PM THIS EVENING TO 11 PM PDT THURSDAY... ...SMALL CRAFT ADVISORY FOR WINDS NOW IN EFFECT FROM 5 AM TUESDAY TO 11 AM PDT WEDNESDAY... ...GALE WARNING IN EFFECT FROM 2 PM TUESDAY TO 2 AM PDT WEDNESDAY... ...HAZARDOUS SEAS WARNING IN EFFECT FROM 2 PM TUESDAY TO 8 AM PDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A HAZARDOUS SEAS WARNING...WHICH IS IN EFFECT FROM 2 PM TUESDAY TO 8 AM PDT WEDNESDAY. A GALE WARNING HAS ALSO BEEN ISSUED. THIS GALE WARNING IS IN EFFECT FROM 2 PM TUESDAY TO 2 AM PDT WEDNESDAY. THE SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IS NOW IN EFFECT FROM 11 PM THIS EVENING TO 11 PM PDT THURSDAY. THE SMALL CRAFT ADVISORY FOR WINDS IS NOW IN EFFECT FROM 5 AM TUESDAY TO 11 AM PDT WEDNESDAY. THE HAZARDOUS SEAS WATCH AND GALE WATCH HAVE BEEN UPGRADED. * WINDS: SOUTH AT 20 TO 25 KT TUESDAY MORNING INCREASING TO 30 TO 35 KT WITH GUSTS UP TO 45 KT BY TUESDAY AFTERNOON...AND CONTINUING THROUGH TUESDAY NIGHT. * SEAS: CHOPPY WIND DRIVEN SOUTHERLY SEAS OF 10 TO 12 FEET ARE EXPECTED BY TUESDAY EVENING...BECOMING WEST 14 TO 15 FEET AT 14 SECONDS WEDNESDAY AFTERNOON THROUGH THURSDAY NIGHT. * AREAS AFFECTED: GALES AND VERY STEEP AND HAZARDOUS SEAS ARE EXPECTED OVER ALL AREAS TUESDAY AFTERNOON THROUGH TUESDAY NIGHT, WITH SMALL CRAFT ADVISORY SEAS THEN CONTINUING THROUGH AT LEAST THURSDAY NIGHT. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://GO.USA.GOV/Z67H PRECAUTIONARY/PREPAREDNESS ACTIONS... A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE. A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL BE STEEP ENOUGH TO CREATE A POTENTIAL HAZARD TO SMALL CRAFT. SMALL CRAFT CONDITIONS FOR WIND MEANS THAT WIND SPEEDS OF 23 TO 33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ350-356-231030- /O.EXT.KMFR.SW.Y.0104.140923T0600Z-140926T0600Z/ /O.EXT.KMFR.SI.Y.0106.140923T1200Z-140924T1800Z/ /O.NEW.KMFR.GL.W.0039.140923T2100Z-140924T0900Z/ /O.NEW.KMFR.SE.W.0057.140923T2100Z-140924T1500Z/ COASTAL WATERS FROM FLORENCE TO CAPE BLANCO OR OUT 10 NM- COASTAL WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA OUT 10 NM- 230 PM PDT MON SEP 22 2014 ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS NOW IN EFFECT FROM 11 PM THIS EVENING TO 11 PM PDT THURSDAY... ...SMALL CRAFT ADVISORY FOR WINDS NOW IN EFFECT FROM 5 AM TUESDAY TO 11 AM PDT WEDNESDAY... ...GALE WARNING IN EFFECT FROM 2 PM TUESDAY TO 2 AM PDT WEDNESDAY... ...HAZARDOUS SEAS WARNING IN EFFECT FROM 2 PM TUESDAY TO 8 AM PDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A HAZARDOUS SEAS WARNING...WHICH IS IN EFFECT FROM 2 PM TUESDAY TO 8 AM PDT WEDNESDAY. A GALE WARNING HAS ALSO BEEN ISSUED. THIS GALE WARNING IS IN EFFECT FROM 2 PM TUESDAY TO 2 AM PDT WEDNESDAY. THE SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IS NOW IN EFFECT FROM 11 PM THIS EVENING TO 11 PM PDT THURSDAY. THE SMALL CRAFT ADVISORY FOR WINDS IS NOW IN EFFECT FROM 5 AM TUESDAY TO 11 AM PDT WEDNESDAY. * WINDS: SOUTH AT 20 TO 25 KT TUESDAY MORNING INCREASING TO 25 TO 35 KT WITH GUSTS UP TO 45 KT BY TUESDAY AFTERNOON...AND CONTINUING THROUGH TUESDAY NIGHT. * SEAS: CHOPPY WIND DRIVEN SOUTHERLY SEAS OF 9 TO 11 FEET ARE EXPECTED BY TUESDAY EVENING...BECOMING WEST 13 TO 15 FEET AT 14 SECONDS WEDNESDAY AFTERNOON THROUGH THURSDAY NIGHT. * AREAS AFFECTED: TUESDAY AFTERNOON THROUGH TUESDAY NIGHT...GALES AND VERY STEEP AND HAZARDOUS SEAS ARE EXPECTED OVER ALL BUT HE MOST SHELTERED WATERS BETWEEN CAPE SEBASTIAN AND CAPE ARAGO...WITH ALL OTHER AREAS IMPACTED BY SMALL CRAFT ADVISORY CONDITIONS. SMALL CRAFT ADVISORY SEAS WILL THEN THROUGH THURSDAY NIGHT. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://GO.USA.GOV/Z67H PRECAUTIONARY/PREPAREDNESS ACTIONS... SMALL CRAFT CONDITIONS FOR WIND MEANS THAT WIND SPEEDS OF 23 TO 33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL BE STEEP ENOUGH TO CREATE A POTENTIAL HAZARD TO SMALL CRAFT. A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE. A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ HTTP://WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=MFR
2 follow-up statements
334 WHUS76 KMFR 230954 MWWMFR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 254 AM PDT TUE SEP 23 2014 PZZ350-356-232300- /O.CAN.KMFR.SW.Y.0104.000000T0000Z-140926T0600Z/ /O.NEW.KMFR.SW.Y.0105.140923T1800Z-140926T0600Z/ /O.EXT.KMFR.SI.Y.0106.140923T1800Z-140924T1800Z/ /O.EXT.KMFR.GL.W.0039.140924T0000Z-140924T0900Z/ /O.EXT.KMFR.SE.W.0057.140924T0000Z-140924T1200Z/ COASTAL WATERS FROM FLORENCE TO CAPE BLANCO OR OUT 10 NM- COASTAL WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA OUT 10 NM- 254 AM PDT TUE SEP 23 2014 ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IN EFFECT FROM 11 AM THIS MORNING TO 11 PM PDT THURSDAY... ...SMALL CRAFT ADVISORY FOR WINDS NOW IN EFFECT FROM 11 AM THIS MORNING TO 11 AM PDT WEDNESDAY... ...GALE WARNING NOW IN EFFECT FROM 5 PM THIS AFTERNOON TO 2 AM PDT WEDNESDAY... ...HAZARDOUS SEAS WARNING NOW IN EFFECT FROM 5 PM THIS AFTERNOON TO 5 AM PDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 11 PM PDT THURSDAY. THE SMALL CRAFT ADVISORY FOR WINDS IS NOW IN EFFECT FROM 11 AM THIS MORNING TO 11 AM PDT WEDNESDAY. THE GALE WARNING IS NOW IN EFFECT FROM 5 PM THIS AFTERNOON TO 2 AM PDT WEDNESDAY. THE HAZARDOUS SEAS WARNING IS NOW IN EFFECT FROM 5 PM THIS AFTERNOON TO 5 AM PDT WEDNESDAY. * WINDS: SOUTH WINDS 10 TO 20 KT THIS MORNING WILL INCREASE THIS AFTERNOON AND EVENING TO 20 TO 30 KT WITH GUSTS 25 TO 40 KT. WINDS WILL DIMINISH BELOW ADVISORY LEVELS WEDNESDAY MORNING. * SEAS: 3 TO 6 FOOT SEAS THIS MORNING WILL STEEPEN AND BUILD THIS AFTERNOON AND EVENING TO A WIND DRIVEN 7 TO 11 FEET AT A DOMINANT PERIOD OF 9 SECONDS OR LESS. WEST SWELL WILL BUILD ON WEDNESDAY TO 13 TO 16 FEET AT 14 SECONDS. SEAS WILL SUBSIDE THURSDAY NIGHT. * AREAS AFFECTED: GALE AND HAZARDOUS SEAS WARNING LEVEL CONDITIONS ARE EXPECTED PRIMARILY BEYOND 5 NAUTICAL MILES OF THE COAST AND IN THE VICINITY OF CAPE BLANCO DURING THE 12 HOURS PERIOD FROM 5 PM PDT THIS EVENING THROUGH 5 AM PDT WEDNESDAY MORNING. OTHER AREAS WILL EXPERIENCE ADVISORY LEVEL CONDITIONS. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://GO.USA.GOV/Z67H PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL BE STEEP ENOUGH TO CREATE A POTENTIAL HAZARD TO SMALL CRAFT. SMALL CRAFT CONDITIONS FOR WIND MEANS THAT WIND SPEEDS OF 23 TO 33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE. && $$ PZZ370-376-232300- /O.CAN.KMFR.SW.Y.0104.000000T0000Z-140926T0600Z/ /O.NEW.KMFR.SW.Y.0105.140923T1800Z-140926T0600Z/ /O.EXT.KMFR.SI.Y.0106.140923T1800Z-140926T0600Z/ /O.EXT.KMFR.GL.W.0039.140924T0000Z-140924T0900Z/ /O.EXT.KMFR.SE.W.0057.140924T0000Z-140924T1200Z/ WATERS FROM FLORENCE TO CAPE BLANCO OR FROM 10 TO 60 NM- WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA FROM 10 TO 60 NM- 254 AM PDT TUE SEP 23 2014 ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IN EFFECT FROM 11 AM THIS MORNING TO 11 PM PDT THURSDAY... ...SMALL CRAFT ADVISORY FOR WINDS NOW IN EFFECT FROM 11 AM THIS MORNING TO 11 PM PDT THURSDAY... ...GALE WARNING NOW IN EFFECT FROM 5 PM THIS AFTERNOON TO 2 AM PDT WEDNESDAY... ...HAZARDOUS SEAS WARNING NOW IN EFFECT FROM 5 PM THIS AFTERNOON TO 5 AM PDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 11 PM PDT THURSDAY. THE SMALL CRAFT ADVISORY FOR WINDS IS NOW IN EFFECT FROM 11 AM THIS MORNING TO 11 PM PDT THURSDAY. THE GALE WARNING IS NOW IN EFFECT FROM 5 PM THIS AFTERNOON TO 2 AM PDT WEDNESDAY. THE HAZARDOUS SEAS WARNING IS NOW IN EFFECT FROM 5 PM THIS AFTERNOON TO 5 AM PDT WEDNESDAY. * WINDS: SOUTH WINDS 15 TO 20 KT THIS MORNING WILL INCREASE THIS AFTERNOON AND EVENING TO 25 TO 35 KT WITH GUSTS 35 TO 45 KT. WINDS WILL DIMINISH BELOW ADVISORY LEVELS LATE THURSDAY EVENING. * SEAS: 4 TO 6 FOOT SEAS THIS MORNING WILL STEEPEN AND BUILD THIS AFTERNOON AND EVENING TO A WIND DRIVEN 9 TO 12 FEET AT A DOMINANT PERIOD OF 9 SECONDS OR LESS. WEST SWELL WILL BUILD ON WEDNESDAY TO 14 TO 18 FEET AT 14 SECONDS. SEAS WILL SUBSIDE THURSDAY NIGHT. * AREAS AFFECTED: GALE AND HAZARDOUS SEAS WARNING LEVEL CONDITIONS ARE EXPECTED PRIMARILY DURING THE 12 HOURS PERIOD FROM 5 PM PDT THIS EVENING THROUGH 5 AM PDT WEDNESDAY MORNING. ADVISORY LEVEL CONDITIONS ARE EXPECTED DURING OTHER TIME PERIODS. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://GO.USA.GOV/Z67H PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL BE STEEP ENOUGH TO CREATE A POTENTIAL HAZARD TO SMALL CRAFT. SMALL CRAFT CONDITIONS FOR WIND MEANS THAT WIND SPEEDS OF 23 TO 33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE. && $$ BTL HTTP://WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=MFR
692 WHUS76 KMFR 232132 MWWMFR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 232 PM PDT TUE SEP 23 2014 PZZ350-356-241200- /O.CON.KMFR.SI.Y.0106.000000T0000Z-140924T1800Z/ /O.CON.KMFR.SW.Y.0105.000000T0000Z-140926T0600Z/ /O.CON.KMFR.GL.W.0039.140924T0000Z-140924T0900Z/ /O.CON.KMFR.SE.W.0057.140924T0000Z-140924T1200Z/ COASTAL WATERS FROM FLORENCE TO CAPE BLANCO OR OUT 10 NM- COASTAL WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA OUT 10 NM- 232 PM PDT TUE SEP 23 2014 ...SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT UNTIL 11 AM PDT WEDNESDAY... ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT UNTIL 11 PM PDT THURSDAY... ...GALE WARNING REMAINS IN EFFECT UNTIL 2 AM PDT WEDNESDAY... ...HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 5 AM PDT WEDNESDAY... A HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 5 AM PDT WEDNESDAY. A GALE WARNING REMAINS IN EFFECT UNTIL 2 AM PDT WEDNESDAY. A SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT UNTIL 11 AM PDT WEDNESDAY. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT UNTIL 11 PM PDT THURSDAY. * WINDS: SOUTH 20 TO 30 KT WITH GUSTS 25 TO 40 KT. WINDS WILL DIMINISH BELOW ADVISORY LEVELS WEDNESDAY MORNING. * SEAS: WIND DRIVEN 7 TO 11 FEET AT A DOMINANT PERIOD OF 9 SECONDS OR LESS. WEST SWELL WILL BUILD ON WEDNESDAY TO 13 TO 16 FEET AT 14 SECONDS. SEAS WILL SUBSIDE THURSDAY NIGHT. * AREAS AFFECTED: GALE AND HAZARDOUS SEAS WARNING LEVEL CONDITIONS ARE EXPECTED PRIMARILY BEYOND 5 NAUTICAL MILES OF THE COAST AND IN THE VICINITY OF CAPE BLANCO DURING THE 12 HOURS PERIOD FROM 5 PM PDT THIS EVENING THROUGH 5 AM PDT WEDNESDAY MORNING. OTHER AREAS WILL EXPERIENCE ADVISORY LEVEL CONDITIONS. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://GO.USA.GOV/Z67H PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL BE STEEP ENOUGH TO CREATE A POTENTIAL HAZARD TO SMALL CRAFT. SMALL CRAFT CONDITIONS FOR WIND MEANS THAT WIND SPEEDS OF 23 TO 33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE. && $$ PZZ370-376-241200- /O.CON.KMFR.SI.Y.0106.000000T0000Z-140926T0600Z/ /O.CON.KMFR.SW.Y.0105.000000T0000Z-140926T0600Z/ /O.CON.KMFR.GL.W.0039.140924T0000Z-140924T0900Z/ /O.CON.KMFR.SE.W.0057.140924T0000Z-140924T1200Z/ WATERS FROM FLORENCE TO CAPE BLANCO OR FROM 10 TO 60 NM- WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA FROM 10 TO 60 NM- 232 PM PDT TUE SEP 23 2014 ...SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT UNTIL 11 PM PDT THURSDAY... ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT UNTIL 11 PM PDT THURSDAY... ...GALE WARNING REMAINS IN EFFECT UNTIL 2 AM PDT WEDNESDAY... ...HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 5 AM PDT WEDNESDAY... A HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 5 AM PDT WEDNESDAY. A GALE WARNING REMAINS IN EFFECT UNTIL 2 AM PDT WEDNESDAY. A SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT UNTIL 11 PM PDT THURSDAY. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT UNTIL 11 PM PDT THURSDAY. * WINDS: SOUTH 25 TO 35 KT WITH GUSTS 35 TO 45 KT. WINDS WILL DIMINISH BELOW ADVISORY LEVELS LATE THURSDAY EVENING. * SEAS: WIND DRIVEN 9 TO 12 FEET AT A DOMINANT PERIOD OF 9 SECONDS OR LESS. WEST SWELL WILL BUILD ON WEDNESDAY TO 14 TO 18 FEET AT 14 SECONDS. SEAS WILL SUBSIDE THURSDAY NIGHT. * AREAS AFFECTED: GALE AND HAZARDOUS SEAS WARNING LEVEL CONDITIONS ARE EXPECTED PRIMARILY DURING THE 12 HOURS PERIOD FROM 5 PM PDT THIS EVENING THROUGH 5 AM PDT WEDNESDAY MORNING. ADVISORY LEVEL CONDITIONS ARE EXPECTED DURING OTHER TIME PERIODS. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://GO.USA.GOV/Z67H PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL BE STEEP ENOUGH TO CREATE A POTENTIAL HAZARD TO SMALL CRAFT. SMALL CRAFT CONDITIONS FOR WIND MEANS THAT WIND SPEEDS OF 23 TO 33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE. && $$ HTTP://WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=MFR
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Medford, OR wrote its last area forecast discussion before this gale warning went out at Sep 22, 9:06 AM PDT, 5 hours 24 minutes earlier.
Area forecast discussion, Sep 22, 9:06 AM PDT, 5 hours 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEDFORD OR
906 AM PDT MON SEP 22 2014
.DISCUSSION...MADE A FEW ADJUSTMENTS TO THE FORECAST TODAY. THE
12Z NAM SUGGEST THERE MAY BE ENOUGH INSTABILITY FOR ISOLATED
THUNDERSTORMS TO DEVELOP LATE THIS AFTERNOON AND EVENING MAINLY
FROM AROUND CRATER LAKE NORTH AND IN PARTS OF LAKE AND KLAMATH
COUNTIES. ANY ISOLATED STORMS WILL END THIS EVENING.
THE MAIN FOCUS AHEAD WILL BE TUESDAY NIGHT THROUGH WEDNESDAY.
PRELIMINARY LOOK AT THE 12Z NAM AND GFS ARE SIMILAR WITH THE
TIMING OF THE FRONT TUESDAY NIGHT INTO WEDNESDAY, THEN THE GFS
PUSHES THE FRONT SLIGHTLY FASTER THAN THE NAM WEDNESDAY NIGHT INTO
THURSDAY. GIVEN THAT THE FRONT WILL BE NEARLY PARALLEL TO THE
UPPER FLOW THAT THE GFS MAY BE TOO FAST. BOTH CONTINUE TO SHOW
HEFTY QPF AMOUNTS, ESPECIALLY FOR COAST, COASTAL MOUNTAINS AND
CASCADES. THE PREVIOUS DISCUSSION OUTLINES THE DETAILS THIS WELL.
-PETRUCELLI
&&
.AVIATION...BASED ON THE 22/12Z TAF CYCLE...MVFR CIGS ALONG THE
COAST EXTEND INTO THE COASTAL VALLEYS AND THE UMPQUA BASIN BUT WILL
GRADUALLY IMPROVE TO VFR THIS MORNING. THESE MVFR CIGS WILL LINGER
LONGEST AT THE COAST. A WEAKENING FRONT WILL REACH THE COAST
AFTER 03Z THIS EVENING WITH A RETURN OF MVFR CIGS AND LIGHT RAIN
DEVELOPING. THOSE CONDITIONS WILL THEN PERSIST INTO TUESDAY MORNING.
ELSEWHERE...VFR CONDITIONS WILL PREVAIL THROUGH THE NEXT 24
HOURS WITH AN INCREASE IN MID LEVEL AND UPPER LEVEL CLOUDS...EXCEPT
FOR LOCAL MVFR VSBYS IN SMOKE NEAR WILDFIRES IN JOSEPHINE COUNTY AND
THE WESTERN PORTION OF SISKIYOU COUNTY. ISOLATED SHOWERS ARE
POSSIBLE ALONG THE CASCADES THIS AFTERNOON AND EVENING.
&&
.MARINE...UPDATED 630 AM PDT MON 22 SEP 2014...HIGH PRESSURE
WILL PERSIST THIS MORNING WITH LIGHT TO MODERATE WINDS AND SEAS.
SOUTHERLY WINDS WILL INCREASE LATER TODAY AHEAD OF A COLD FRONT.
THE FRONT WILL ARRIVE TONIGHT AND BE THE FIRST IN A SERIES OF
FRONTS. THE STRONGEST WINDS ARE LIKELY TUESDAY AFTERNOON AND
EVENING BUT WINDS WILL THEN REMAIN MODERATE WHILE WEST SWELL BUILDS
TO A PEAK OF AROUND 14 FT AT 14 SECONDS ON WEDNESDAY EVENING.
PERIODS OF RAIN WITH STRONG WINDS AND STEEP TO VERY STEEP SEAS ARE
EXPECTED THROUGH THE WEEK.
&&
.PREV DISCUSSION... /ISSUED 249 AM PDT MON SEP 22 2014/
DISCUSSION...AN UPPER LOW CENTERED OVER NORTHEAST NEVADA THIS
MORNING IS MOVING SWIFTLY OFF TO THE NORTHEAST. SHOWERS AND ISOLATED
THUNDERSTORMS WE HAD LAST EVENING HAVE DISSIPATED. WE WILL SEE SOME
LEFT OVER CLOUDS THIS MORNING, BUT THOSE ARE ALREADY CLEARING OUT. A
SHORT WAVE IS APPROACHING THE COAST IN THE SOUTHWEST FLOW ALOFT, AND
THIS WILL BRING ADDITIONAL CLOUDS OVER US TODAY. THERE IS SOME
INSTABILITY THIS AFTERNOON FROM THE CASCADES EAST, AND THE MODELS
ARE SHOWING ISOLATED THUNDERSTORMS FROM AROUND CRATER LAKE ACROSS
NORTHERN KLAMATH AND LAKE COUNTIES THIS AFTERNOON. OTHERWISE, WE
SHOULD BE DRY TODAY.
FURTHER OUT IN THE PACIFIC, A MODERATE ZONAL JET EXTENDS ALL THE WAY
FROM ASIA TO A LARGE, NEBULOUS TROUGH OVER THE NORTHEAST PACIFIC. AS
ENERGY FEEDS INTO THIS TROUGH FROM THE WEST, A CUTOFF FORMS INSIDE
OF 140W TUESDAY WHICH PUSHES A FRONT ONSHORE WEDNESDAY. THIS FRONT
WILL TAP INTO SUBTROPICAL MOISTURE AND BECOME A FAIRLY SIGNIFICANT
ATMOSPHERIC RIVER (AKA PINEAPPLE EXPRESS). MODELS ARE IN GENERAL
AGREEMENT THAT THIS FRONT WILL BE QUITE WET WITH PWATS OF 1.75 TO 2
INCHES IMPINGING ON THE COAST TUESDAY NIGHT AND WEDNESDAY. IN THIS
SCENARIO, OROGRAPHIC EFFECTS USUALLY PRODUCE 2-3 TIMES AS MUCH RAIN
OVER THE CURRY COAST AND MOUNTAINS AS WHAT THE MODELS SHOW FOR QPF
OR PWAT. THAT YIELDS 3-5 INCHES OF RAIN IN THESE LOCATIONS, AND I
DID CRANK UP OUR QPF GRIDS AS A RESULT.
INLAND FROM THE COAST, RAINFALL AMOUNTS ARE SUBJECT TO MORE
UNCERTAINTY. TYPICALLY, SYSTEMS LIKE THIS PRODUCE A LOT OF SOUTHERLY
FLOW WHICH DOWNSLOPES IN THE ROGUE VALLEY AND TO A LESSER DEGREE IN
THE UMPQUA BASIN. THE GLOBAL MODELS CERTAINLY PRODUCE A LOT OF RAIN
OVER ALL THE WEST SIDE, BUT THEY USUALLY DON'T PICK UP ON THESE
EFFECTS AS WELL AS, SAY, THE NAM. FOR NOW, I WILL LEAVE THE MODEST
QPF WE HAVE OVER INLAND AREAS. THIS YIELDS AROUND A QUARTER TO A
HALF INCH ALL TOTALED. AT ANY RATE, THIS IS LIKELY TO BE A GOOD
SOAKER FOR OUR AREA AT LEAST FROM THE CASCADES/SISKIYOUS WESTWARD
AND AT LEAST WESTERN SISKIYOU COUNTY. THE EAST SIDE COULD GET IN
ON IT WEDNESDAY NIGHT INTO THURSDAY, DEPENDING ON HOW WELL THE
FRONT HOLDS TOGETHER AS IT MOVES INLAND. THE CONFIDENCE IN THIS IS
LOWER, HOWEVER. THIS SYSTEM WILL PRODUCE BREEZY TO WINDY
CONDITIONS ALONG THE COAST, THE SHASTA VALLEY, AND EAST SIDE
LOCATIONS WEDNESDAY AND POSSIBLY THURSDAY AS WELL.
THE UPPER LOW THEN GRADUALLY MOVES THROUGH THE PACNW FRIDAY INTO THE
WEEKEND. WE SHOULD START TO WARM UP AND DRY OUT SUNDAY INTO EARLY
NEXT WEEK, BUT THERE IS SOME UNCERTAINTY AS TO THE TIMING OF THE
SYSTEM'S EXIT AND THE RIDGE THAT BUILDS IN BEHIND IT. FEW CHANGES
WERE MADE TO THE FORECAST BEYOND THURSDAY DUE TO THESE
UNCERTAINTIES. -WRIGHT
&&
.MFR WATCHES/WARNINGS/ADVISORIES...
OR...FIRE WEATHER WATCH FROM TUESDAY MORNING THROUGH TUESDAY EVENING
FOR ORZ624-625.
CA...FIRE WEATHER WATCH FROM TUESDAY MORNING THROUGH TUESDAY EVENING
FOR CAZ281-282-284-285.
PACIFIC COASTAL WATERS...SMALL CRAFT ADVISORY FOR WINDS FROM 8 AM TO
11 PM PDT TUESDAY FOR PZZ350-356.
SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS FROM 8 AM TO 11 PM PDT
TUESDAY FOR PZZ350-356.
GALE WATCH FROM TUESDAY AFTERNOON THROUGH TUESDAY EVENING FOR
PZZ370-376.
SMALL CRAFT ADVISORY FOR WINDS FROM 2 AM TO 11 PM PDT TUESDAY
FOR PZZ370-376.
HAZARDOUS SEAS WATCH FROM TUESDAY AFTERNOON THROUGH TUESDAY
EVENING FOR PZZ370-376.
SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS FROM 11 PM THIS EVENING
TO 11 PM PDT TUESDAY FOR PZZ370-376.The office that day
Everything else NWS Medford, OR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 22, 4:08 AM PDT | Gale Watch | MFR | 10 hr | |
| Sep 22, 4:08 AM PDT | Hazardous Seas Watch | MFR | 10 hr | |
| Sep 22, 4:08 AM PDT | Small Craft Advisory for Winds | MFR | 71 hr | |
| Sep 22, 4:08 AM PDT | Small Craft Advisory for Hazardous Seas | MFR | 23 hr | |
| Sep 22, 10:46 AM PDT | Red Flag Warning | MFR | Harney, Klamath, Lake | 60 hr |
| Sep 22, 2:30 PM PDT | Hazardous Seas Warning | MFR | 36 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.